Advertisement

Designs, Codes and Cryptography

, Volume 62, Issue 2, pp 161–174 | Cite as

Negacyclic self-dual codes over finite chain rings

  • Xiaoshan Kai
  • Shixin Zhu
Article

Abstract

In this article, we study negacyclic self-dual codes of length n over a finite chain ring R when the characteristic p of the residue field \({\bar{R}}\) and the length n are relatively prime. We give necessary and sufficient conditions for the existence of (nontrivial) negacyclic self-dual codes over a finite chain ring. As an application, we construct negacyclic MDR self-dual codes over GR(p t , m) of length p m  + 1.

Keywords

Negacyclic self-dual code Finite chain ring Galois ring MDR code 

Mathematics Subject Classification (2000)

94B05 94B60 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Berlekamp E.R.: Negacyclic codes for the Lee metric. In: Proc. Conf. Combinatorial Mathematics and Its Applications, Chapel Hill, NC, pp. 298–316 (1968).Google Scholar
  2. 2.
    Berlekamp E.R.: Algebraic Coding Theory. Revised edition, Aegean Park, Laguna Hills (1984).Google Scholar
  3. 3.
    Blackford T.: Negacyclic codes over \({\mathbb{Z}_4}\) of even length. IEEE Trans. Inform. Theory 49, 1417–1424 (2003)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Calderbank A.R., Sloane N.J.A.: Modular and p-adic cyclic codes. Des. Codes Cryptogr. 6, 21–35 (1995)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Dinh H.Q.: Negacyclic codes of length 2s over Galois rings. IEEE Trans. Inform. Theory 51, 4252–4262 (2005)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Dinh H.Q.: Complete distances of all negacyclic codes of length 2s over \({\mathbb{Z}_{2^{a}}}\). IEEE Trans. Inform. Theory 53, 147–161 (2007)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dinh H.Q., López-Permouth S.R.: Cyclic and negacyclic codes over finite chain rings. IEEE Trans. Inform. Theory 50, 1728–1744 (2004)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Dougherty S.T., Ling S.: Cyclic codes over \({\mathbb{Z}_4}\) of even length. Des. Codes Cryptogr. 39, 127–153 (2006)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Dougherty S.T., Shiromoto K.: MDR codes over \({\mathbb{Z}_k}\). IEEE Trans. Inform. Theory 46, 265–269 (2000)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Dougherty S.T., Kim J.L., Kulosman H.: MDS codes over finite principal ideal rings. Des. Codes Cryptogr. 50, 77–92 (2009)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Dougherty S.T., Kim J.L., Liu H.: Constructions of self-dual codes over finite commutative chain rings. Int. J. Inform. Coding Theory 1, 171–190 (2010)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Hammons A.R. Jr., Kumar P.V., Calderbank A.R., Sloane N.J.A., Solé P.: The \({\mathbb{Z}_{4}}\)-linearity of Kerdock, Preparata, Goethals, and related codes. IEEE Trans. Inform. Theory 40, 301–319 (1994)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Kanwar P., López-Permouth S.R.: Cyclic codes over the integers modulo p m. Finite Fields Appl. 3, 334–352 (1997)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Krishna A., Sarwate D.V.: Pseudocyclic maximum distance separable codes. IEEE Trans. Inform. Theory 36, 880–884 (1990)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    MacWilliams F.J., Sloan N.J.A.: The Theory of Error-Correcting Codes. North Holland, Amsterdam (1977)MATHGoogle Scholar
  16. 16.
    McDonald B.R.: Finite Rings with Identity. Dekker, New York (1974)MATHGoogle Scholar
  17. 17.
    Norton G.H., Sǎlǎgean A.: On the structure of linear and cyclic codes over a finite chain ring. Appl. Algebra Eng. Com. Comp. 10, 489–506 (2000)MATHCrossRefGoogle Scholar
  18. 18.
    Norton G.H., Sǎlǎgean A.: On the Hamming distance of linear codes over a finite chain ring. IEEE Trans. Inform. Theory 46, 1060–1067 (2000)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Sǎlǎgean A.: Repeated-root cyclic and negacyclic codes over finite chain rings. Discrete Appl. Math. 154, 413–419 (2006)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Wan Z.: Cyclic codes over Galois rings. Algebra Colloq. 6, 291–304 (1999)MathSciNetMATHGoogle Scholar
  21. 21.
    Wolfmann J.: Negacyclic and cyclic codes over \({\mathbb{Z}_4}\). IEEE Trans. Inform. Theory 45, 2527–2532 (1999)MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Zhu S., Kai X.: Dual and self-dual negacyclic codes of even length over \({\mathbb{Z}_{2^{a}}}\). Dis. Math. 309, 2382–2391 (2009)MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Zhu S., Kai X., Li P.: Negacyclic MDS codes over GR(2a, m). ISIT 2009, Seoul, Korea, June 28–July 3 (2009).Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.School of MathematicsHefei University of TechnologyHefeiPeople’s Republic of China
  2. 2.National Mobile Communications Research LaboratorySoutheast UniversityNanjingPeople’s Republic of China

Personalised recommendations